What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 20, 12:35 PM CST, 1 hour 6 minutes earlier. Its key messages:
- Updated at 129 PM CDT Sun Apr 20 2025
- Strong to severe thunderstorms will continue to affect far eastern OK and northwest AR through the afternoon, with tornadoes and strong gusty winds being the primary hazards.
- River flooding will continue for at least the next few days
- Drier weather returns Monday and Tuesday, but unsettled weather resumes Wednesday and continues into the weekend.
Area forecast discussion, Apr 20, 12:35 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
135 PM CDT Sun Apr 20 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 129 PM CDT Sun Apr 20 2025
- Strong to severe thunderstorms will continue to affect far
eastern OK and northwest AR through the afternoon, with
tornadoes and strong gusty winds being the primary hazards.
- River flooding will continue for at least the next few days
- Drier weather returns Monday and Tuesday, but unsettled
weather resumes Wednesday and continues into the weekend.
&&
.SHORT TERM...
(The rest of this afternoon and tonight)
Issued at 129 PM CDT Sun Apr 20 2025
A potent upper level trough is ejecting through the region. The
primary forecast concern the next few hours will be the tornado
potential along and ahead of the surface cold front. Very low LCLs,
strong instability, and unusually strong low level wind shear will
contribute to QLCS tornado formation within a line of storms moving
east. The threat is expected to increase with time, particularly for
northwest AR. These storms may also produce strong damaging winds
and isolated large hail. Any storm activity should end by late
afternoon. To the west of the boundary, robust westerly winds
will develop, with a few areas gusting to 40-50 mph briefly,
though most gusts will remain below 40 mph.
Areas of low clouds may wrap back into portions of northeast OK near
the KS border this evening, and into northwest AR tonight, but
otherwise clearing skies are anticipated. Temperatures will climb
somewhat this afternoon for northeast OK, perhaps reaching the
upper 60s. Elsewhere, temperatures will drop after the frontal
passage. Went a little below NBM guidance tonight, generally in
the mid to upper 40s.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 129 PM CDT Sun Apr 20 2025
Monday and most of Tuesday will be a brief break in the activity,
with highs climbing into the 70s and then low 80s, with no rain
expected. Southwesterly flow aloft resumes later Tuesday, along
with deeper low level moisture building. Dew points will climb
into the low to mid 60s by this point. For Wednesday there is no
organized forcing mechanism outside of the warm advection from the
low level jet, so knocked down NBM pops a bit which seemed to
high for what will probably amount to disorganized showers and
storms. Even so, model forecast soundings show upwards of 2000
J/kg of CAPE Wednesday, so isolated severe storms are certainly
possible.
Sometime later Thursday or Friday a surface front slides into the
area, which may be a more reliable forcing mechanism for storm
activity. With continued good instability and a veering wind
profile, some severe potential will exist. Given recent rains, and
more than sufficient moisture (PWAT of 1.25-1.5") heavy rain and
flash flooding concerns will also persist. Ensemble guidance hints
at a down day in terms of storm activity behind this front, so
perhaps a bit quieter for portions of late Friday or early
Saturday. However, an upper level wave and associated surface
pressure gradient reversal will bring moisture and instability
right back for Sunday. So to summarize, most days will have at
least some potential for showers and thunderstorms Wednesday into
the weekend, and perhaps beyond. Temperatures will be quite mild
for this stretch, with highs generally in the 70s and lows
50s-60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1146 AM CDT Sun Apr 20 2025
Showers and thunderstorms will move across the area this afternoon
before clearing out by the evening. Some of these storms will be
severe and capable of very strong winds, hail, and isolated
tornadoes. In the immediate short term, very low ceilings and
reduced visibilities will continue for northeast OK, with ceilings
of 0.5-2 kft and visibility below 1 SM at times in heavier
storms. Conditions will quickly improve between 18-20Z for
eastern Oklahoma. Storm activity will then shift into northwest AR
with somewhat reduced visibility and ceilings, though generally
more in the 1.5-3 kft range. Storms will then clear out by 22Z for
all terminals.
Strong southwest winds will develop near and behind the storms,
with gusts upwards of 25-35 kts, which will then diminish near
sundown. Low clouds may return for northwest AR during the
overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 45 74 55 82 / 0 0 0 10
FSM 50 78 52 83 / 0 0 0 0
MLC 47 77 53 82 / 0 0 0 10
BVO 42 75 50 81 / 0 0 0 10
FYV 46 75 50 80 / 0 0 0 0
BYV 47 74 50 79 / 0 0 0 0
MKO 46 74 51 80 / 0 0 0 10
MIO 44 72 51 79 / 0 0 0 10
F10 46 75 53 80 / 0 0 0 10
HHW 48 76 52 81 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ049-053>076.
AR...Flood Watch until 7 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...06Hazardous weather outlook, Apr 20, 1:32 PM CST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
232 PM CDT Sun Apr 20 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
232 PM CDT Sun Apr 20 2025
...SEVERE THUNDERSTORM AND FLASH FLOODING POTENTIAL CONTINUES
THROUGH THIS AFTERNOON...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Northwest Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Elevated.
AREA...Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Areawide.
ONSET...Ongoing.
DISCUSSION...
A line of strong to severe thunderstorms will continue to bring a
risk of tornadoes, strong winds, and heavy rain to northwest
Arkansas for the next few hours before moving east. Heavy rainfall
will fall on saturated soils continuing the threat of flash
flooding. Strong and gusty winds near and behind the front will
last for several hours across the area. A few thunderstorms may
develop behind the front across northern portions of northeast OK.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY TO WEDNESDAY...Thunderstorm Potential.
THURSDAY TO FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Quiet weather returns Monday and for part of Tuesday. Then, the
active pattern resumes with a chance of thunderstorms and heavy
rain each day through Saturday and likely beyond. There will also
be at least some severe potential most days. Wednesday may feature
more disorganized storm activity, but a cold front Thursday into
Friday will produce a more organized storm chance. An upper level
low brings another storm chance into the weekend.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 20, 12:16 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
116 PM CDT Sun Apr 20 2025
OKZ057-058-062-063-201845-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
116 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT CRAIG...NORTHWESTERN DELAWARE...
OTTAWA AND NORTHEASTERN MAYES COUNTIES THROUGH 145 PM CDT...
At 116 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles southwest of Chetopa to 5 miles northeast
of Vinita to near Spavinaw State Park. Movement was northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pensacola... Vinita...
Honey Creek State Park... Commerce...
Cherokee State Park... Bernice State Park...
Langley... Disney Little Blue State Park...
Cayuga... Picher...
Big Cabin... Strang...
Cleora... Peoria...
White Oak... Welch...
Fairland... Ottawa...
Bernice... Hollow...
This includes Interstate 44 between mile markers 275 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3664 9462 3633 9521 3700 9536 3700 9462
TIME...MOT...LOC 1816Z 224DEG 49KT 3700 9520 3671 9510 3641 9508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Apr 20, 12:18 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
118 PM CDT Sun Apr 20 2025
OKZ057-061-062-067-068-201845-
Craig OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
118 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CRAIG...
NORTHEASTERN ROGERS...MAYES...EASTERN WAGONER AND NORTHWESTERN
CHEROKEE COUNTIES THROUGH 145 PM CDT...
At 117 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Adair to 2 miles northwest of
Sequoyah State Park. Movement was east at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Adair... Pryor...
Peggs... Mazie...
Wagoner... Snowdale State Park...
Locust Grove... Lost City...
Big Cabin... Salina...
Chouteau... Pryor Creek...
Sportsmen Acres Community... Murphy...
This includes Interstate 44 between mile markers 258 and 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3656 9521 3601 9506 3583 9538 3648 9548
TIME...MOT...LOC 1817Z 249DEG 55KT 3643 9534 3592 9526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Apr 20, 12:23 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
123 PM CDT Sun Apr 20 2025
OKZ062-063-068-069-201915-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
123 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN DELAWARE...SOUTHEASTERN
MAYES...NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES THROUGH
215 PM CDT...
At 123 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Spavinaw State Park to 5 miles north of
Tahlequah. Movement was north at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Jay... Peggs...
Rose... Kansas...
Lake Eucha State Park... Snowdale State Park...
Locust Grove... Spavinaw State Park...
Lost City... Leach...
Hoot Owl... Zena...
Chloeta... Salina...
Scraper... Twin Oaks...
Spavinaw... Oaks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3657 9474 3610 9470 3595 9514 3632 9522
TIME...MOT...LOC 1823Z 200DEG 29KT 3640 9507 3599 9501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Apr 20, 12:26 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 PM CDT Sun Apr 20 2025
ARZ001-010-019-OKZ068-069-072-201915-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
126 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BENTON...NORTHERN
CRAWFORD...WESTERN WASHINGTON...EASTERN SEQUOYAH...ADAIR AND
SOUTHEASTERN CHEROKEE COUNTIES THROUGH 215 PM CDT...
At 126 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Cookson to 4 miles southwest of
Gans. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Adair State Park... Brushy...
Woolsey... Cincinnati...
Savoy... Maryetta...
Winslow... Wedington...
Locke... Odell...
Stilwell... Mount Gayler...
Lincoln... Muldrow...
Short... Gans...
Natural Dam... Devils Den State Park...
Brentwood... Lake Fort Smith...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 311 and 319.
Interstate 49 between mile markers 27 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for northwestern
and west central Arkansas...and northeastern and east central
Oklahoma.
&&
LAT...LON 3566 9405 3566 9407 3565 9407 3535 9467
3553 9480 3601 9495 3624 9430 3569 9399
TIME...MOT...LOC 1826Z 226DEG 49KT 3565 9494 3534 9476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Apr 20, 12:29 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT Sun Apr 20 2025
ARZ019-029-OKZ049-072-076-201915-
Sebastian AR-Crawford AR-Sequoyah OK-Pushmataha OK-Le Flore OK-
129 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CRAWFORD...WESTERN
SEBASTIAN...NORTHEASTERN PUSHMATAHA...SOUTHEASTERN SEQUOYAH AND LE
FLORE COUNTIES THROUGH 215 PM CDT...
At 129 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Gans to 10 miles south of
Albion. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Alma... Octavia...
Shibley... Kibler...
Cameron... Pocola...
Spiro... Big Cedar...
Cowlington... Rye Hill...
Poteau... Moffett...
Shady Point... Panama...
Fort Smith... Howe...
Excelsior... Whitesboro...
Fort Smith Regional Airport... Van Buren...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 14.
Interstate 40 in Oklahoma between mile markers 320 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.
&&
LAT...LON 3532 9474 3562 9413 3495 9441 3493 9445
3485 9445 3451 9459 3451 9503
TIME...MOT...LOC 1829Z 241DEG 32KT 3533 9473 3452 9503
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 20, 1:19 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Sun Apr 20 2025
ARZ029-OKZ076-201945-
Sebastian AR-Le Flore OK-
219 PM CDT Sun Apr 20 2025
...STRONG THUNDERSTORMS WILL IMPACT SEBASTIAN AND EASTERN LE FLORE
COUNTIES THROUGH 245 PM CDT...
At 219 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northeast of Panama to 7 miles west of
Octavia. Movement was northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Octavia... Arkola...
Huntington... Crossroads...
Liberty... Cameron...
Witcherville... Pocola...
Dayton... Big Cedar...
Rye Hill... Poteau...
Milltown... Howe...
Excelsior... Greenwood...
Bloomer... Hackett...
Patterson... Midland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for west central
Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3514 9410 3514 9414 3510 9414 3506 9425
3506 9423 3497 9423 3495 9434 3496 9437
3493 9445 3451 9446 3451 9483 3524 9461
3532 9408
TIME...MOT...LOC 1919Z 214DEG 57KT 3519 9463 3450 9484
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH